Alert archive / Florida / Small Craft Advisories in 2019
Small Craft Advisory 7, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 27, 2019, 4:27 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2019, 4:27 PM EST (21:27 UTC)
- Expired
- Jan 28, 2019, 4:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
517 WHUS72 KKEY 272127 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 427 PM EST Sun Jan 27 2019 GMZ031>035-042>044-052>055-072>075-280330- /O.NEW.KKEY.SC.Y.0007.190127T2127Z-190128T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 427 PM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for the extreme southeastern Gulf of Mexico, the Straits of Florida, Hawk Channel, * WINDS...Southwest winds will shift north following the passage of a squall line, with sustained north winds increasing to between 25 and 30 knots, with a few gale-force gusts possible. * WAVES/SEAS...Seas will build to 8 to 11 feet overnight in both the Straits of Florida and the extreme southeastern Gulf of Mexico beyond five fathoms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
4 follow-up statements
967 WHUS72 KKEY 280313 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1013 PM EST Sun Jan 27 2019 GMZ031>035-042>044-052>055-072>075-280930- /O.CON.KKEY.SC.Y.0007.000000T0000Z-190128T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1013 PM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...Sustained west to northwest winds will shift north, and increase to 25 to 30 knots across Florida Keys coastal waters. Occasional gale-force wind gusts of 35 to 40 knots are possible for a few hours following the wind shift. * WAVES/SEAS...Seas will build to 8 to 11 feet overnight in portions of both the Straits of Florida and the extreme southeastern Gulf of Mexico beyond five fathoms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ Kasper
357 WHUS72 KKEY 280924 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 424 AM EST Mon Jan 28 2019 GMZ031>035-042>044-052>055-072>075-281600- /O.CON.KKEY.SC.Y.0007.000000T0000Z-190128T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 424 AM EST Mon Jan 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained North winds of 20 to 25 knots will slowly decrease later this morning and then 15 knots or less during this afternoon. * WAVES/SEAS...Seas of 8 to 11 feet in portions of both the Straits of Florida and the extreme southeastern Gulf of Mexico beyond five fathoms will subside significantly late this morning and this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ APA
635 WHUS72 KKEY 281535 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1035 AM EST Mon Jan 28 2019 GMZ031>035-042>044-052>055-072>075-282100- /O.EXT.KKEY.SC.Y.0007.000000T0000Z-190128T2100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1035 AM EST Mon Jan 28 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...Sustained North winds near 20 knots will decrease to 15 knots or less this afternoon. * WAVES/SEAS...Seas of 8 to 11 feet in portions of both the Straits of Florida and the extreme southeastern Gulf of Mexico beyond five fathoms will subside significantly this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
176 WHUS72 KKEY 282118 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 418 PM EST Mon Jan 28 2019 GMZ052-072-290400- /O.EXP.KKEY.SC.Y.0007.000000T0000Z-190128T2100Z/ /O.NEW.KKEY.SC.Y.0008.190128T2118Z-190129T0400Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 418 PM EST Mon Jan 28 2019 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory. * WAVES/SEAS...Seas as high as 7 feet expected in the eastern Straits of Florida. These northerly swells will subside through the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ031>035-042>044-053>055-073>075-282230- /O.EXP.KKEY.SC.Y.0007.000000T0000Z-190128T2100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 418 PM EST Mon Jan 28 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have decreased below Advisory thresholds. $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 3:47 PM EST, 40 minutes earlier.
Area forecast discussion, Jan 27, 3:47 PM EST, 40 minutes before
Area Forecast Discussion National Weather Service Key West FL 347 PM EST Sun Jan 27 2019 .DISCUSSION... Currently - A broad high amplitude trough blankets North America and reaches south of the Bay of Campeche. A strong shortwave trough swinging through the long wave trough will move into the southern and southeastern Gulf of Mexico this evening into tonight. The upper level trough is contributing to pressure falls along a slow moving frontal boundary draped from South Florida, across Florida Keys Gulf and Bay side waters, out into the extreme southeastern Gulf of Mexico. Pressure falls have been 5 to 7 mb across the area over the past 12 hours with the strongest falls over the extreme southeastern Gulf of Mexico and off Florida's Atlantic coast. Most of the shower and thunderstorm activity has congealed along a north northeast/south southwest line in the extreme southeastern Gulf of Mexico, cutting through our western most marine zones. Skies remain cloudy with temperatures in the upper 70s and dew points near 70. Forecast - A low pressure system will take shape in the extreme southeastern Gulf of Mexico this evening. Winds will gradually strengthen through this period. The low will drive east northeastward consolidating into a larger low off the Atlantic coast tonight. As it does so winds will turn more southwest then shift quickly to the north all the while strengthening. Adding to this, fast moving showers with embedded thunderstorms will sweep eastward across the area this evening into tonight. Some of the stronger shower and thunderstorms may produce strong and potentially damaging winds. Showers will taper off rather quickly once the line moves through. The northerly flow that will follow is not of a particularly cold origin, so expect temperatures to move only a few degrees below normal. Winds will begin relaxing late tonight into Monday as the low lifts out and a meager high cell moves into northern Florida. Winds will become light to gentle by Monday afternoon. Cool conditions will continue with clearing skies. A series of low pressure systems will swing through the Northeastern United States through the first half of the work week and a couple of high pressure system will, in turn, pour southeastward into the central and eastern United States. An associated cold front will move into the Florida Peninsula on Tuesday as the previous weak high meets its demise. Local winds will back west to northwest on Tuesday, then strengthen moderately out of the northwest to north as the reinforcing cold front bleeds through the Keys Tuesday night into Wednesday. The coldest air associated with the following high pressure systems will not get anywhere near the Keys. With that said, the still cool wind direction will maintain slightly below normal conditions. Through the back half of the week a large area of high pressure will migrate eastward through the eastern United States and out into the Atlantic. In response local winds will strengthen and veer east northeast. The increasingly maritime streamlines will result in a return to slightly above normal temperatures and humidity with slight chances of rain returning to the forecast. && .MARINE... A low pressure system taking shape in the extreme southeastern Gulf of Mexico will drive east northeastward across Keys waters this evening and consolidate in the western Atlantic tonight. Winds will trend quickly upwards this evening and shift more south to southwest. An associated squall line is marching eastward through our western most marine zones this hour and will cross through all Keys waters tonight. These showers are fast moving and some of the stronger showers and thunderstorms will produce substantially more hazardous conditions. As the related trough pushes through behind the squall, winds will shift north and surge briefly, potentially reaching low end gale strength for an hour or two. A small craft advisory will be required for all Keys waters tonight into Monday. Winds will rapidly decrease through the overnight period into Monday as the low lifts out and weak high pressure moves into northern Florida. A reinforcing dry cold front will bleed through Keys waters in the late Tuesday night into Wednesday time frame resulting in light west to northwest winds becoming moderate northerlies. Thereafter, a large high pressure system will migrate eastward into the eastern United States then into the Atlantic. Local winds will clock around east northeast and freshen. && .AVIATION... The warm front has moved to our north and now awaiting for the arrival of the cold front which is situated to our west. Expecting showers and isolated thunderstorms to move over the terminals between 23Z/01Z from west to east. Periods of heavy rain and thunderstorms will precede the front along with MVFR CIGs, with improving conditions (but MVFR ceilings continuing) late in the period. Crosswinds from the south could be gusty at times this afternoon, but higher confidence in impactful crosswinds on the other side of the cold front (northerly) later this evening (after 28/02z or 28/03z). && .PRELIMINARY POINT TEMPS/POPS... Key West 60 67 59 70 / + - - - Marathon 60 68 56 70 / + - - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...11 Aviation/Nowcasts....LIW/AH Data Collection......SD Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 27, 5:15 AM EST, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 515 AM EST Sun Jan 27 2019 FLZ076>078-GMZ031>035-042>044-052>055-072>075-281015- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 515 AM EST Sun Jan 27 2019 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT ...Some strong thunderstorms possible this afternoon and this evening... ...Locally heavy rainfall possible... ...Small Craft Advisory in effect for Hawk Channel and the Straits this morning and likely for all Keys coastal waters tonight... A snake like warm front near the island chain early this morning will lift northward into extreme south Florida later today. Meanwhile, a low pressure system will develop in the extreme Southeast Gulf of Mexico, and intensity as it tracks across our area tonight, before exiting off the southeast Florida coast early Monday morning. Subsequently, scattered thunderstorms are expected to develop by this afternoon, some of which may be strong with winds in excess of 40 mph. Thereafter, a pre-frontal squall line will be preceded and accompanied by a wide swath of showers and embedded thunderstorms this evening and early tonight. Some wind gusts of 45 to 50 mph. Mariners and residents should be alert for advisories and possible warning issued by your National Weather Service right here in Key West. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A Small Craft Advisory will likely be needed for a portion of our marine district early Monday morning, before winds abate appreciably by afternoon. Otherwise, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jan 27, 3:16 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
316 PM EST SUN JAN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM MARINE TSTM WIND 8 ENE FORT JEFFERSON AT 24.69N 82.77W
01/27/2019 E46 MPH GMZ034 XX C-MAN STATION
A WEST-NORTHWEST WIND GUST OF 40 KTS...OR 46 MPH...WAS
RECORDED BY THE C-MAN STATION AT PULASKI SHOAL LIGHT AT
243 PM EST.
&&
SDRThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 12:52 PM EST | Special Marine Warning | KEY | 53 min | |
| Jan 27, 1:43 PM EST | Special Marine Warning | KEY | 92 min | |
| Jan 27, 2:48 PM EST | Special Marine Warning | KEY | 57 min | |
| Jan 27, 3:44 PM EST | Special Marine Warning | KEY | 61 min | |
| Jan 27, 4:42 PM EST | Special Marine Warning | KEY | 63 min | |
| Jan 27, 5:43 PM EST | Special Marine Warning | KEY | 62 min |
Nearby
Small Craft Advisories in Florida, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.